On new refinements of Kober’s and Jordan’s trigonometric inequalities

József Sándor
Notes on Number Theory and Discrete Mathematics, ISSN 1310-5132
Volume 19, 2013, Number 1, Pages 73—83
Download full paper: PDF, 174 Kb

Details

Authors and affiliations

József Sándor
Babeș-Bolyai University, Department of Mathematics
Str. Kogălniceanu nr. 1, 400084 Cluj-Napoca, Romania

Abstract

This paper deals with some inequalities for trigonometric functions such as the Jordan inequality and Kober’s inequality with refinements. In particular, lower and upper bounds for functions such as (sin x)/x, (1 − cos x)/x and (tan x/2)/x are proved.

Keywords

  • Inequalities
  • Trigonometric functions
  • Jordan’s inequality
  • Kober’s inequality
  • Convex functions

AMS Classification

  • 26D05
  • 26D07
  • 26D15

References

  1. Alzer, H. A note on Hadamard inequalities, C.R. Math. Rep. Acad. Sci. Canada, Vol. 11, 1989, 255–258.
  2. Klén, R., M. Visuri, M. Vuorinen. On Jordan type inequalities for hyperbolic functions, J. Ineq. Appl.. Vol. 2010, Art. 362548, 14 pages.
  3. Mitrinović, D. S. Analytic Inequalities, Springer, 1970.
  4. Neuman, E., J. Sándor. On some inequalities involving trigonometric and hyperbolic functions with emphasis on the Cusa-Huygens, Wilker and Huygens inequalities, Math. Ineq. App., Vol. 13, 2010, No. 4, 715–723.
  5. Sándor, J. On Hadamard’s inequality, Mat. Lapok (Cluj), Vol. 87, 1982, 427–430 (in Hungarian).
  6. Sándor, J. Some integral inequalities, Elem. Math. (Basel), Vol. 43, 1988, 177–180.
  7. Sándor, J. Geometric Inequalities, Edit. Dacia, Cluj (Romania), 1988 (in Hungarian).
  8. Sándor, J. On the Jensen-Hadamard inequality, Studia Univ. Babes¸-Bolyai Math., Vol. 36, 1991, 9–15.
  9. Sándor, J. Certain trigonometric inequalities, Octogon Math. Mag., Vol. 9, 2001, No. 1, 331–336.
  10. Sándor, J. A note on the Jordan and Kober inequalities, Octogon Math. Mag., Vol. 13, 2005, No. 1, 404.
  11. Sándor, J. On the concavity of sin x, Octogon Math. Mag., Vol. 13, 2005, No. 1, 406–407.
  12. Sándor, J., M. Bencze, On Huygens’ trigonometric inequality, RGMIA Research Rep. Collection, Vol. 8, 2005, No. 3, Art. 14.
  13. Sándor, J. A note on certain Jordan type inequalities, RGMIA Research Rep. Collection, Vol. 10, 2007, No. 1, Art. 1.
  14. Sándor, J. On sin x/x, Octogon Math. Mag., Vol. 15, 2007, No. 2, 675–677.
  15. Sándor, J. Selected Chapters of Geometry, Analysis and Number Theory: Classical Topics in New Perspectives, Lambert Acad. Publ., Germany, 2008.
  16. De Souza, P. N., J.-N. Silva. Berkeley Problems in Mathematics (3rd Edition), Springer, 2005.
  17. Nowak, W. G. On fractional part sums: a mean-square asymptotic over short intervals, Monatsh. Math., Vol. 137, 2002, 227–238.
  18. Sándor, J. Trigonometric and Hyperbolic inequalities,
    http://arxiv.org/abs/1105.0859.
  19. Sándor, J. On Huygens’ inequalities and the theory of means, J. Math. & Math. Sci., Vol. 2012, 2012, Article ID 597490.

Related papers

Cite this paper

APA

Sándor, J. (2013). On new refinements of Kober’s and Jordan’s trigonometric inequalities, Notes on Number Theory and Discrete Mathematics, 19(1), 73-83.

Chicago

Sándor, József. “On new refinements of Kober’s and Jordan’s trigonometric inequalities.” Notes on Number Theory and Discrete Mathematics 19, no. 1 (2013): 73-83.

MLA

Sándor, József. “On new refinements of Kober’s and Jordan’s trigonometric inequalities.” Notes on Number Theory and Discrete Mathematics 19.1 (2013): 73-83. Print.

Comments are closed.